Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A reciprocity theorem for ergodic actions

Author: Kenneth Lange
Journal: Trans. Amer. Math. Soc. 167 (1972), 59-78
MSC: Primary 54H15; Secondary 28A65
MathSciNet review: 0293004
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An analogue of the Frobenius Reciprocity Theorem is proved for virtual groups over a locally compact separable group G. Specifically, an ergodic analytic Borel G-space $ M(V\pi )$ is constructed from a virtual group V and a homomorphism $ \pi :V \to G$ of V into G. This construction proves to be functorial for the category of virtual groups over G; in fact, it is a left adjoint of the functor which takes an ergodic analytic Borel G-space T into the virtual group $ T \times G$ together with projection $ \rho :T \times G \to G$ onto G. Examples such as Kakutani's induced transformation and flows under functions show the scope of this construction.

A method for constructing the product of two virtual groups is also presented. Some of the structural properties of the product virtual group are deduced from those of the components. Finally, for virtual groups $ {\pi _1}:{V_1} \to {G_1}$ and $ {\pi _2}:{V_2} \to {G_2}$ over groups $ {G_1}$ and $ {G_2}$ respectively, the adjoint functor construction applied to $ {\pi _1} \times {\pi _2}:{V_1} \times {V_2} \to {G_1} \times {G_2}$ is shown to give the product of the $ {G_1}$-space derived from $ {\pi _1}:{V_1} \to {G_1}$ and the $ {G_2}$-space derived from $ {\pi _2}:{V_2} \to {G_2}$, up to suitably defined isomorphism.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54H15, 28A65

Retrieve articles in all journals with MSC: 54H15, 28A65

Additional Information

Keywords: Transformation space, analytic Borel space, ergodic, groupoid, virtual group, adjoint functor, flow under a function
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society